Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS Memphis, TN

March 28, 2011Itawamba County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 28, 2011, 2:02 AM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2011, 2:02 AM CDT (07:02 UTC)
Expired
Mar 28, 2011, 2:45 AM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Itawamba County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 17 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
428 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
529 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WUUS54 KMEG 280702
SVRMEG
MSC057-095-280745-
/O.NEW.KMEG.SV.W.0064.110328T0702Z-110328T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
202 AM CDT MON MAR 28 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 245 AM CDT

* AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR NEW WREN...OR 7 MILES SOUTHEAST OF OKOLONA...AND
  MOVING EAST AT 70 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN
  AND AMORY.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3374 8872 3403 8871 3416 8818 3378 8824
TIME...MOT...LOC 0703Z 261DEG 60KT 3394 8862

$$
2 follow-up statements
156 
WWUS54 KMEG 280719
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 AM CDT MON MAR 28 2011

MSC057-280729-
/O.CAN.KMEG.SV.W.0064.000000T0000Z-110328T0745Z/
ITAWAMBA MS-
219 AM CDT MON MAR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ITAWAMBA COUNTY
IS CANCELLED...

AT 219 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3395 8871 3396 8871 3407 8820 3378 8824
      3374 8872
TIME...MOT...LOC 0719Z 261DEG 60KT 3393 8829

$$

MSC095-280745-
/O.CON.KMEG.SV.W.0064.000000T0000Z-110328T0745Z/
MONROE MS-
219 AM CDT MON MAR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR CENTRAL MONROE COUNTY...

AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
QUINCY...OR 7 MILES SOUTHEAST OF AMORY...MOVING EAST AT 70 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...GATTMAN...HATLEY...WREN...PARHAM...SPLUNGE...SIPSEY FORK...
QUINCY...WISE GAP...GREENWOOD SPRINGS...ATHENS...BECKER AND EAST
ABERDEEN.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3395 8871 3396 8871 3407 8820 3378 8824
      3374 8872
TIME...MOT...LOC 0719Z 261DEG 60KT 3393 8829

$$
850 
WWUS54 KMEG 280736
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 AM CDT MON MAR 28 2011

MSC095-280747-
/O.EXP.KMEG.SV.W.0064.000000T0000Z-110328T0745Z/
MONROE MS-
236 AM CDT MON MAR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY WILL
EXPIRE AT 245 AM CDT...

AT 237 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE SEVERE 
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3395 8871 3396 8871 3407 8820 3378 8824
      3374 8872
TIME...MOT...LOC 0737Z 261DEG 60KT 3397 8793

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 12:01 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Mar 28, 12:01 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 AM CDT MON MAR 28 2011

.UPDATE...

UPDATED FOR 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 924 PM CDT SUN MAR 27 2011/

UPDATE...

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE TO PUSH
ACROSS THE MIDSOUTH THIS EVENING DUE TO STRONG ISENTROPIC LIFT
NEAR THE 300K SURFACE. THE THUNDERSTORMS HAVE BEEN CONFINED TO
MAINLY NORTHERN MISSISSIPPI AND EAST CENTRAL ARKANSAS. MANY OF
THESE CELLS HAVE BEEN PRODUCING SMALL HAIL...WITH LARGE HAIL UP TO
THE SIZE OF GOLF BALLS BEING REPORTED IN THE LITTLE ROCK AREA. THE
SPC MESOANALYSIS PAGE INDICATES MUCAPE VALUES OF 100-500 J/KG
ACROSS THE MIDSOUTH...WITH VALUES IN EXCESS OF 500 OVER ECTRL
ARKANSAS...AND 1000 IN SOUTHERN ARKANSAS. THE 00Z LZK SOUNDING
SHOWS CAPE BEING GENERATED FROM ABOUT THE 770 MB LEVEL...SO QUITE
ELEVATED AND LARGE HAIL IS THE ONLY THREAT WITH THESE STORMS. IT
REMAINS TO BE SEEN IF THE 700-1000 J/KG CAPE VALUES CAN MIGRATE
INTO NORTHERN MS...BUT IF THEY DO THE LARGE HAIL THREAT WILL
INCREASE. SPC SWO DY1 PLACES MUCH OF NORTHERN MS AND ECTRL AR
UNDER SLIGHT RISK FOR LARGE HAIL.

THIS ACTIVITY WILL DIMINISH SHORTLY AFTER MIDNIGHT AS ISENTROPIC
UPGLIDE TRANSITIONS TO ISENTROPIC DOWNGLIDE. UPDATED THE GRIDS
EARLIER TO MENTION SMALL HAIL AND TO BEEF UP THE THUNDER THREAT
FOR THIS EVENING SO NOT ANTICIPATING ANOTHER ZONE UPDATE UNTIL
AROUND MIDNIGHT.

BORGHOFF

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT SUN MAR 27 2011/

DISCUSSION...20Z SURFACE ANALYSIS CONTINUES TO PLACE A QUASI-
STATIONARY BOUNDARY FROM THE SOUTHEAST ATLANTIC COAST BACK THROUGH
THE GULF OF MEXICO NORTHERN COAST. MEANWHILE...WATER VAPOR/UPPER
AIR PROFILER TRENDS SHOW A SHORTWAVE TROUGH EMBEDDED WITHIN
NEARLY ZONAL TO SLIGHTLY SOUTHWEST FLOW ALOFT MOVING ACROSS
THE CENTRAL/SOUTHERN PLAINS THIS AFTERNOON. THIS IS RESULTING IN
THE DEVELOPMENT OF SHOWERS WITH ELEVATED THUNDERSTORMS ACROSS THE
LOWER MISSISSIPPI VALLEY THIS AFTERNOON. TEMPERATURES AS OF 3 PM
CDT ARE IN THE 40S AT MOST LOCATIONS. PRECIPITATION POTENTIAL
TONIGHT AND SEVERE THUNDERSTORM POTENTIAL FOR TUESDAY AND TUESDAY
NIGHT ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST
PACKAGE.

SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...AS MENTIONED ABOVE A
SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL TO SLIGHTLY
SOUTHWEST FLOW ALOFT WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY
TONIGHT. STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES ALONG WITH
315-320K SURFACES INDICATING INCREASING ISENTROPIC ASCENT JUSTIFY
CATEGORICAL POPS ACROSS MUCH OF THE FORECAST AREA TONIGHT. SHORT
TERM MODELS AND MODEL SOUNDINGS SUGGEST SOME ELEVATED INSTABILITY
WILL BE PRESENT TO PRODUCE SOME ISOLATED THUNDERSTORMS ALONG AND
SOUTH OF I-40 TONIGHT AND ADDED ISOLATED THUNDER TO THESE AREAS.
HIGHEST RAINFALL AMOUNTS WILL BE ALONG/SOUTH OF I-40 TONIGHT. THE
UPPER LEVEL TROUGH WILL MOVE EAST OF THE LOWER MISSISSIPPI VALLEY
BY MONDAY MORNING. THIS WILL BRING RAIN FREE WEATHER BACK TO THE
MID SOUTH FOR MONDAY.

CHANCES FOR SHOWERS WILL RETURN FOR TUESDAY AS THE FRONT ALONG THE
GULF COAST MOVES BACK NORTH AS A WARM FRONT ACROSS PORTIONS OF THE
MID SOUTH TUESDAY AND AN AREA OF LOW PRESSURE AND TRAILING COLD
FRONT MOVE THROUGH THE MID SOUTH TUESDAY NIGHT. MODEST 500 MB
HEIGHT FALLS...STEEP 700-500 MB LAYER MID LEVEL LAPSE
RATES...FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT
REGION OF AN 100 KT 300 MB UPPER LEVEL JET...MOST UNSTABLE CAPE
VALUES AVERAGING BETWEEN 1100-1300 J/KG ALL SUGGEST AN INCREASING
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID SOUTH
LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. MODELS INDICATE
FAVORABLE SHEAR WILL BE PRESENT TO PRODUCE MINI-SUPERCELLULAR TYPE
TORNADOES. HOWEVER...SEVERAL QUESTIONS STILL REMAIN ON THE QUALITY
OF THE LOW LEVEL THERMAL PROFILE. AT THIS TIME THE AREA UNDER THE
GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE SOUTH
OF I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. WILL MENTION
LARGE HAIL AND DAMAGING WINDS IN THE HAZARDOUS WEATHER OUTLOOK
BASED ON THESE LATEST MODEL TRENDS. LATER SHIFTS WILL CONTINUE TO
ASSESS THE SEVERE WEATHER POTENTIAL AND THREATS AS THIS POSSIBLE
EVENT DRAWS CLOSER. STAY TUNED...

LONG TERM...(WEDNESDAY THROUGH SUNDAY)...12Z GFS/ECMWF LONG RANGE
MODELS IN BETTER AGREEMENT THAN THE PAST FEW DAYS WITH THE OVERALL
SYNOPTIC PATTERN ACROSS THE EASTERN UNITED STATES AS THE AREA OF
LOW PRESSURE DEPARTS THE LOWER MISSISSIPPI VALLEY WEDNESDAY AND
AN UPPER LEVEL TROUGH AXIS MOVES THROUGH THE REGION THURSDAY AND
FRIDAY. AS A RESULT...RAIN CHANCES WILL GRADUALLY COME TO AN END
WEDNESDAY AND RETURN FOR THURSDAY AND FRIDAY. HIGH PRESSURE
EXPECTED TO RETURN FOR NEXT WEEKEND.

CJC

&&

.AVIATION...
06Z TAF CYCLE

SHOWERS AND THUNDERSTORMS ARE GRADUALLY DIMINISHING FROM WEST TO
EAST ACROSS THE MIDSOUTH LATE THIS EVENING. RAIN SHOULD TAPER OFF
AT KMEM BY 06Z...KMKL BY 07Z...AND KTUP AROUND 08-09Z.

THEREAFTER...IFR CIGS WILL PUSH ACROSS ALL TAF SITES LATE TONIGHT
AND MONDAY MORNING BEFORE CIGS RISE WITH DAYTIME HEATING. CLOUDS
WILL BEGIN TO BREAK UP LATE MONDAY AFTERNOON WITH CLEARING SKIES
MONDAY EVENING.

WINDS WILL BE NORTHEASTERLY THROUGH THE PERIOD BETWEEN 6 AND 11
KTS.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  38  60  42  62 / 100  10  10  50
MKL  36  59  37  60 / 100  10  10  50
JBR  35  56  39  52 / 100  10  10  60
TUP  42  63  43  69 / 100  10  10  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 27, 9:11 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT SUN MAR 27 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
911 PM CDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM
FORREST CITY ARKANSAS TO BOONEVILLE MISSISSIPPI. LARGE HAIL IS THE
PRIMARY THREAT WITH SCATTERED THUNDERSTORMS THROUGH EARLY TONIGHT.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREAS SOUTH OF
I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT AS AN AREA OF LOW
PRESSURE MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT
BECOME SEVERE.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED TONIGHT IN EAST CENTRAL
ARKANSAS AND NORTHERN MISSISSIPPI.

BORGHOFF

In the hours before

Special weather statement, Mar 28, 12:24 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 AM CDT MON MAR 28 2011

MSZ015>017-024-280615-
LEE MS-ITAWAMBA MS-PONTOTOC MS-MONROE MS-
1224 AM CDT MON MAR 28 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 AM CDT FOR...

  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  EAST CENTRAL PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER WAS
LOCATED FROM 4 MILES SOUTHEAST OF TROY TO 3 MILES SOUTH OF NEW WREN
AT 1225 AM CDT...MOVING SOUTHEAST AT 65 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ITAWAMBA...LEE...MONROE AND PONTOTOC COUNTIES...INCLUDING
LOCATIONS NEAR AMORY...FULTON...TOMBIGBEE STATE PARK...TUPELO AND
VERONA...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3392 8822 3391 8871 3408 8872 3421 8899
      3438 8858 3447 8816
TIME...MOT...LOC 0525Z 297DEG 55KT 3411 8882 3392 8860
Local storm report, Mar 28, 12:26 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 AM CDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             FULTON                  34.26N 88.40W
03/28/2011  E0.50 INCH       ITAWAMBA           MS   LAW ENFORCEMENT

&&

BORGHOFF
Special weather statement, Mar 28, 12:26 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 AM CDT MON MAR 28 2011

MSZ013-015-016-021>023-280615-
LAFAYETTE MS-LEE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-
1226 AM CDT MON MAR 28 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 AM CDT FOR...

  NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES EAST OF WATER VALLEY AT 1226 AM CDT...MOVING EAST AT 65 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...CHICKASAW...LAFAYETTE...LEE...PONTOTOC AND
YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR PONTOTOC...TRACE STATE
PARK AND WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE.

&&

LAT...LON 3389 8980 3425 8960 3437 8885 3437 8882
      3402 8879
TIME...MOT...LOC 0526Z 267DEG 56KT 3415 8951
Local storm report, Mar 28, 1:24 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
124 AM CDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             1 N TUPELO              34.28N 88.73W
03/28/2011  E1.00 INCH       LEE                MS   LAW ENFORCEMENT

&&

BORGHOFF
Local storm report, Mar 28, 1:36 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
136 AM CDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             N OXFORD                34.36N 89.53W
03/27/2011  E0.75 INCH       LAFAYETTE          MS   CO-OP OBSERVER

            PENNY SIZED HAIL REPORTED AT CROSSROADS OF COUNTY ROADS
            202 AND 229 IN LAFAYETTE COUNTY.

0855 PM     HAIL             ABERDEEN                33.83N 88.55W
03/27/2011  E0.88 INCH       MONROE             MS   LAW ENFORCEMENT

1124 PM     HAIL             TISHOMINGO              34.64N 88.23W
03/27/2011  E1.00 INCH       TISHOMINGO         MS   LAW ENFORCEMENT

1146 PM     HAIL             TUPELO                  34.26N 88.73W
03/27/2011  M1.25 INCH       LEE                MS   TRAINED SPOTTER

1200 AM     HAIL             FULTON                  34.26N 88.40W
03/28/2011  E0.50 INCH       ITAWAMBA           MS   LAW ENFORCEMENT

0105 AM     HAIL             1 N TUPELO              34.28N 88.73W
03/28/2011  E1.00 INCH       LEE                MS   LAW ENFORCEMENT

&&

BORGHOFF
Special weather statement, Mar 28, 1:38 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 AM CDT MON MAR 28 2011

MSZ016-017-023-024-280730-
LEE MS-ITAWAMBA MS-MONROE MS-CHICKASAW MS-
138 AM CDT MON MAR 28 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...

  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7
MILES SOUTHWEST OF OKOLONA AT 139 AM CDT...MOVING EAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHICKASAW...ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING
LOCATIONS NEAR AMORY...HOUSTON AND OKOLONA...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN
LAKE AND DAVIS LAKE.

&&

LAT...LON 3376 8915 3401 8911 3408 8882 3434 8817
      3390 8822 3380 8884 3381 8891 3379 8892
TIME...MOT...LOC 0639Z 256DEG 54KT 3399 8874

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:02 PM CDTSpecial Weather StatementMEGUnion28 min
Mar 27, 7:39 PM CDTSpecial Weather StatementMEGYalobusha21 min
Mar 27, 7:49 PM CDTSpecial Weather StatementMEGTunica26 min
Mar 27, 8:18 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw42 min
Mar 27, 8:31 PM CDTSpecial Weather StatementMEGMonroe44 min
Mar 27, 8:50 PM CDTSpecial Weather StatementMEGQuitman25 min
Mar 27, 9:12 PM CDTSpecial Weather StatementMEGTate33 min
Mar 27, 9:17 PM CDTSpecial Weather StatementMEGMonroe43 min
Mar 27, 9:26 PM CDTSpecial Weather StatementMEGPanola19 min
Mar 27, 9:42 PM CDTSpecial Weather StatementMEGBenton, Marshall48 min
Mar 27, 9:50 PM CDTSpecial Weather StatementMEGDeSoto40 min
Mar 27, 10:17 PM CDTSpecial Weather StatementMEGPrentiss, Union28 min
Mar 27, 10:17 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman58 min
Mar 27, 10:23 PM CDTSpecial Weather StatementMEGPanola52 min
Mar 27, 10:41 PM CDTSpecial Weather StatementMEGPrentiss, Tishomingo49 min
Mar 27, 10:44 PM CDTSpecial Weather StatementMEGCalhoun46 min
Mar 27, 11:02 PM CDTSpecial Weather StatementMEGLee, Pontotoc, Union43 min
Mar 27, 11:07 PM CDTSpecial Weather StatementMEGPanola, Quitman23 min
Mar 27, 11:09 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Monroe, Pontotoc51 min
Mar 27, 11:17 PM CDTSevere Thunderstorm WarningMEGTishomingo13 min
Mar 27, 11:18 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tippah, Union42 min
Mar 27, 11:27 PM CDTSpecial Weather StatementMEGCoahoma, Quitman33 min
Mar 27, 11:42 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe, Prentiss, Tishomingo48 min
Mar 27, 11:49 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Quitman, Tallahatchie, Yalobusha41 min
Mar 27, 11:58 PM CDTSpecial Weather StatementMEGChickasaw32 min
Mar 28, 12:24 AM CDTSpecial Weather StatementMEGItawamba, Lee51 min
Mar 28, 12:26 AM CDTSpecial Weather StatementMEGPontotoc, Yalobusha49 min
Mar 28, 12:56 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc49 min
Mar 28, 1:38 AM CDTSpecial Weather StatementMEGChickasaw, Monroe52 min
Mar 28, 10:24 AM CDTRiver Flood WarningMEGMonroe56 hr
Mar 28, 10:29 AM CDTRiver Flood WarningMEGLowndes, Monroe25 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.